1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Forxiga

Discussion in 'Other Diabetic Medications' started by CatherineLewis, Feb 11, 2016.

  1. CatherineLewis

    CatherineLewis · Newbie

    Messages:
    1
    Likes Received:
    0
    Trophy Points:
    21
    I was prescribed Forxiga in November - I inject Levemir at night (currently 24 units) and I wanted to reduce it as I think it's making me gain weight around my middle. At first, it went well - apart from the raging thirst and constant need to pee (which I found a little odd as my diet is not heavy in carbs) and the sugar control was good. Over Christmas I started to feel very low and I just thought it was due to work pressures. It got worse and I saw my doctor last week. He said he wanted to make sure that it wasn't the Forxiga causing the depression and suggested I come off it for a while to see. I remember feeling the same when on Avandia. It's been 9 days now and the depression is definitely lifting - of course it could just be coincidence - it might have lifted now regardless. But I was wondering if anyone else has had any similar symptoms on this drug? My doctor said it isn't listed as a side effect but as it's a new drug, he wanted to rule it out before prescribing anti-depressants.
     
  2. zafaryusaf

    zafaryusaf Type 1 · Newbie

    Messages:
    2
    Likes Received:
    0
    Trophy Points:
    41
    Hi there
    Not sure about depression but I have aching bones, my left knee aches and is rather stiff and worse still my right shoulder is aching. I am considering going off the medication for a few weeks did anyone else have a similar experience? I can tell if I have a lot of sugar in the urine by the smell when you go to toilet. I am aware I have to drink a lot more water taking this medication.
     
  3. Orkney 1

    Orkney 1 Type 2 · Member

    Messages:
    7
    Likes Received:
    2
    Trophy Points:
    43
    I started on forxiga in November 2015 and I felt dreadful for the first 2 weeks, then I noticed that the sickness and dizziness subsided but over the next couple of months I go agitated an depressed which was not me so after 3 months on this drug I spoke to my diabetic nurse and she advised me to stop taking it but made no suggestion as what to replace it, so now I feel a lot better but I am struggling to keep the sugars low but she says I will be alright till my next appointment in AUGUST. Diabetes may be on the rise but the care is on a downward slope.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook